Edge flutter of long beams under follower loads

Abstract : The linear instability of a beam tensioned by its own weight is considered. It is shown that for long beams, in the sense of an adequate dimensionless parameter, the characteristics of the instability caused by a follower force do not depend on the length. The asymptotic regime significantly differs from that of short beams: flutter prevails for all types of follower loads, and flutter is localized at the edge of the beam. An approximate solution using matched assymptotic expansion is proposed for the case of a semi-infinite beam. Using a local criterion based on the stability of waves, the characteristics of this regime as well as its range of application can be well predicted. These results are finally discussed in relation with cases of flow-induced instabilities of slender structures.
Type de document :
Article dans une revue
Journal of Mechanics of Materials and Structures, Mathematical Sciences Publishers, 2015, 10 (3), pp.283-297. 〈10.2140/jomms.2015.10.283〉
Liste complète des métadonnées

Littérature citée [19 références]  Voir  Masquer  Télécharger

https://hal-ensta.archives-ouvertes.fr/hal-01215303
Contributeur : Olivier Doaré <>
Soumis le : mardi 13 octobre 2015 - 19:03:14
Dernière modification le : jeudi 10 mai 2018 - 01:10:09
Document(s) archivé(s) le : jeudi 14 janvier 2016 - 18:20:40

Fichier

1501.04766.pdf
Fichiers produits par l'(les) auteur(s)

Identifiants

Citation

Emmanuel De Langre, Olivier Doaré. Edge flutter of long beams under follower loads. Journal of Mechanics of Materials and Structures, Mathematical Sciences Publishers, 2015, 10 (3), pp.283-297. 〈10.2140/jomms.2015.10.283〉. 〈hal-01215303〉

Partager

Métriques

Consultations de la notice

185

Téléchargements de fichiers

52